Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
troubledface

ANTIDEPRESSENTS

Recommended Posts

i had almost perfect skin, from doing accutane twice. then i started antidepressents and a week andhalf into taking them, BOOM. my skin is disgusting.

has any one else had any problems with antidepressent related acne?

and i really dont think it hadanything to do with the accutane, it looked like i was gonna be clear for at least a few more months....

Share this post


Link to post
Share on other sites

I'm also on antidepressents (2+ years), but have not noticed any correlation between the two. What kind (& mg) are you taking?

Share this post


Link to post
Share on other sites

there is no correlation between antideprssants and acne. The only medication (psychiatric) to have proven effects on the skin are anti-psychotics like lithium. And thats only after LONG TERM use of several months.

Also it usually takes up to 6 weeks for antidepressants to fully reach effectiveness and so to be experiencing side effects to the extent where they affect your skin is highly unlikley after two weeks. As the skin generally takes a full month to display problems related to a tampering of hormones. Generally if side effects are going to occur they usually will form in the result of heavy drowsiness, nausea, sleep problems, agitation and those happen within 24 hours to a week. If you haven't had these also it is not very likely that an antidepressant will trigger a skin allergy, even if it did it would be in the form of hives which are VERY easy to identify as not being from acne.

It is possible that the stress that you are taking the antidepressants for are resulting in a break out, so i wouldn't worry. Give your skin time to relax and if you still find problems after another 2 weeks then you can adress whether its the meds.

I should note that i have been on several different antidepressants since i was 13 so i'm pretty familiar with them as i did copious amounts of reading up on them when i was on them. I have never heard reference to a case where antidepressants are linked to acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×